Paracetamol challenge: Teachers warn pupils about new craze

ParacetamolThe paracetamol challenge has potential deadly consequences as youngsters dare each other to take more than the recommended dosage.

.
The paracetamol challenge follows on from other social media dares such as ‘neck and nominate’ which involved drinking excessive amounts of alcohol.

Sam Davami who’s a teacher in Nottingham says educators should have a responsibility to inform students about the possible dangers of drug use.

According to the British Medical Journal, it is the most widely used drug medicine in hospitals, and the community. However, exceeding the recommended dose can have serious side effects including: yellowing of the skin, loss of co-ordination, low blood sugar, and in extreme cases, fatal liver and kidney damage.

Anna Hulme who’s a Nottingham pharmacist further explains the limitations of liver function:

Another social media craze from last year was ‘the ice bucket challenge’, where people threw buckets of ice cold water over themselves and were encouraged to donate to a charity of their choice.

This entry was posted in Drugs, Health, Teaching and tagged , . Bookmark the permalink.